The first time I took Zoloft it worked wonders for me. Everything that I felt was wrong with me seemed to be fixed, which included depression, anxiety, lack of motivation, apathy and obsessive thinking to be exact. Then due to loss of insurance I could no longer afford it and had to taper off. Everything had been going smoothly for a while on the Zoloft (about 2 years) and since I had no choice but to stop taking it, I thought, here goes. Sure enough the depression and it's buddies came back, and luckily I was able to get back on the Zoloft. This time, however, it never kicked in the way it did before, even when I took a greater dosage than I did the first time. It never occurred to me that the Zoloft just wasn't working anymore until I discovered on several forums that many depression sufferers also had an experience with Zoloft losing it's effectiveness over time. My plan is to go to my doctor and switch to a new medication. I'm mainly pretty concerned that this second time around I have been on Zoloft and never even thought that I might need to switch medications. I assumed that since Zoloft worked the first time it would always work. My question is how many more people have experienced this with their antidepressant? Which one were you taking and were you able to switch to one that worked for you? I realize that different ones work differently for everybody, but all of the posts that I've read in which the drug wasn't effective anymore, it happened with Zoloft.
28 Feb 2012
hi Ss, names Robert. I too feel that Zoloft loses its effects over time. I tell my doc n all he wants to do is up the dose. At a point, i was at 150 mg. Ok, great, it wiped away the problems but eventually made my sex life a livn hell. or should i say "lack of". So i told the doc the situation and now hes lowering the dose slowly and putn me back on the Wellbutrin. I was takn off the wellbutrin because of the same problem of it not being as effective. Its an endless circle
28 Feb 2012
Hi searcher - putting a disclaimer first:) since, obviously, I don't know u, my response is as a layperson & only IMHO. Yes, it's quite common 4 Zoloft 2 lose its efficacy after extended use. Currently, at the clinic I work at, for the symptoms u described, we seem 2 be having the best success w/ Lexapro. Check out PubMed - there's some good research 2 back that up. On a more personal note, my sis has ur symptomology & experienced the same problem - after 4 yrs of success on Zoloft, it stopped working. But she understandably had qualms about switching meds. She finally felt so depressed & so little of any other emotions that she switched 2 Lexapro & has really come alive again. Antidepressents are tricky - some people do fine on the same one for as long as they need it while others frequently need adjustments or total changes.
It's like watching commercials or reading lit 4 antidepressents - there's always that "it is thought to work by... " meaning we really don't know exactly how they all work & why people respond differently 2 the same drug. I wish we did. Hope u have a good psychiatrist u can go over all this with 2 help u make the best choice 4 you. For ur symptoms, one thing I'd be wary of trying is Abilify. It's just my opinion (no real research yet) but I've seen way to many clients & my sister have problems with it. I'm a psychologist so no MD - hence the hoping u have a good psychiatrist 2 go over all this with! Best of luck 2 u & keep searching - the truth is out there :)
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Will this medicine make me more tired. Zoloft has helped my anxiety but i heard this will too. So what do u think?
1 answer • 1 Apr 2010
my Doctor prescribe 50mg of zoloft for anxiety and for my racing thoughts.i was kind of excited and positive to take it since im a little scared od ...
7 answers • 4 Jun 2011
I am new to this support group but not to the? sight, I usually come here to compare meds and do some of my research, however I NEED to reach out and ...
14 answers • 27 Aug 2011